MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation elevated atellica im total hcg (thcg) results which were discordant relative to repeat testing.It is noted that both the initial and repeat thcg results were produced from the same reagent pack.Assay calibration and quality control (qc) results were within expected ranges at the time of the observation.The instrument was checked, and no issues were observed.Additionally, customer testing of reproducibility was acceptable for other samples.The interpretation of results section of the atellica im thcg instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Event or Problem Description
The customer reports observation of an elevated atellica im total hcg (thcg) result for one patient which was discordant relative to repeat testing when using thcg reagent lot 358.An initial elevated (above the reference range for non-pregnant females) atellica im thcg result was obtained for a patient undergoing ivf treatment.This result was considered high, and the test was repeated on the same instrument.The repeat result was <2.0 miu/ml.This result was confirmed by an additional repeat test on an atellica ci analyzer, which also produced a result <2.0 miu/ml.The second atellica im result was reported as correct.There are no allegations of any adverse patient consequences in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im total hcg (thcg) result for one patient which was discordant relative to repeat testing.The sample was repeat-tested using the same instrument , calibration, and reagent pack; a lower result was obtained.The sample was also tested using an atellica ci analyzer, producing a similar low result.The lower results were consistent with clinical expectation.Quality control (qc) results were acceptable on the day of the discordant observation.Customer qc results for three lots of external controls were reviewed, and thcg performance for the month prior to the event showed results as expected.Other samples which were repeat-tested on the same day produced reproducible results, and no issues were observed with any other assays.Review of instrument log data showed no evidence of any issues affecting aspiration or dispense of either assay reagents or sample.No instrument anomalies were identified on the day of the event.A specific cause for the isolated discordant result could not be conclusively identified.The instrument and the thcg assay are performing acceptably, and there is no indication of any product problems.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key20211941
Report Number1219913-2024-00404
Device Sequence Number15404003
Product Code DHA
UDI-Device Identifier00630414600024
UDI-Public(01)00630414600024(10)52049352(17)240426
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/09/2024
Device Model NumberN/A
Device Catalogue Number10995690
Device Lot Number51240358
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/22/2024
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale